MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a right internal carotid artery (ica) occlusion case, when super selecting subject guidewire to a2-a3 segment of patient¿s anatomy, the distal tip of the subject guidewire got fractured.Operator attempted to use a balloon as medical intervention to work with catheter to retrieve the fractured part of subject guidewire out but was unsuccessful.The procedure was not completed and surgical delay of 3 hour was observed.The fractured part of subject guidewire was left inside the patient's vessel.Patient was discharged from the hospital and the current status is not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4 pma/510(k - corrected.D4 gtin - corrected.H4 manufacturing date ¿ added.D4 expiration date - added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event cannot be confirmed, and it cannot be confirmed that the device met specification, as the device was not returned.Additional information provided by the customer states that the patients anatomy was moderately tortuous.The subject guidewire was not returned for analysis.It was reported that the subject guidewire got fractured after several manipulations, it is likely that these manipulations coupled with the anatomical factors present during the clinical procedure let to the subject guidewire becoming fractured.An assignable cause of procedural factors will be assigned to this complaint codes guidewire distal tip broken/fractured during use and un-retrieved device fragments, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19918001
Report Number3012931345-2024-00140
Device Sequence Number18166459
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)250716(10)0000484785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Catalogue NumberM00313310
Device Lot Number0000484785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 CATHETER (STRYKER).; BALLOON (UNKNOWN).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient RaceAsian